Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On a problem of Dynkin


Author: Yuan-chung Sheu
Journal: Proc. Amer. Math. Soc. 127 (1999), 3721-3728
MSC (1991): Primary 60J60, 35K55; Secondary 60J80, 31C45
Published electronically: May 17, 1999
MathSciNet review: 1616617
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Consider an $(L,\alpha )$-superdiffusion $X$ on ${\mathbb{R}}^{d}$, where $L$ is an uniformly elliptic differential operator in ${\mathbb{R}}^{d} $, and $1<\alpha \le 2$. The $\mathbb{G} $-polar sets for $X$ are subsets of $\mathbb{R}\times {\mathbb{R}}^{d} $ which have no intersection with the graph $\mathbb{G}$ of $X$, and they are related to the removable singularities for a corresponding nonlinear parabolic partial differential equation. Dynkin characterized the $\mathbb{G}$-polarity of a general analytic set $A\subset \mathbb{R}\times {\mathbb{R}}^{d} $ in term of the Bessel capacity of $A$, and Sheu in term of the restricted Hausdorff dimension. In this paper we study in particular the $\mathbb{G}$-polarity of sets of the form $E\times F$, where $E$ and $F$ are two Borel subsets of $\mathbb{R}$ and ${\mathbb{R}}^{d}$ respectively. We establish a relationship between the restricted Hausdorff dimension of $E\times F$ and the usual Hausdorff dimensions of $E$ and $F$. As an application, we obtain a criterion for $\mathbb{G}$-polarity of $E\times F$ in terms of the Hausdorff dimensions of $E$ and $F$, which also gives an answer to a problem proposed by Dynkin in the 1991 Wald Memorial Lectures.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 60J60, 35K55, 60J80, 31C45

Retrieve articles in all journals with MSC (1991): 60J60, 35K55, 60J80, 31C45


Additional Information

Yuan-chung Sheu
Affiliation: Department of Applied Mathematics, National Chiao-Tung University, Hsinchu, Taiwan
Address at time of publication: Mathematical Sciences Research Institute, 1000 Centennial Drive, Berkeley, California 94720-5070
Email: ycsheu@nctu.math.edu.tw

DOI: http://dx.doi.org/10.1090/S0002-9939-99-04981-3
PII: S 0002-9939(99)04981-3
Keywords: Superdiffusion, graph of superdiffusion, semilinear partial differential equation, $\mathbb{G}$-polarity, $\mathbb{H}$-polarity, Hausdorff dimension, box dimension, restricted Hausdorff dimension
Received by editor(s): December 1, 1997
Received by editor(s) in revised form: February 23, 1998
Published electronically: May 17, 1999
Communicated by: Stanley Sawyer
Article copyright: © Copyright 1999 American Mathematical Society